Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 430, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Sep 22, 2025, 9:44 PM CDT for Beaver County, Texas County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2025, 9:44 PM CDT (02:44 UTC)
- Expired
- Sep 22, 2025, 10:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Beaver County, OK, Texas County, OK
The radar
The Dodge City radar (KDDC), 152 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 22, 8:23 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 578 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 1730 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
791
WUUS54 KAMA 230244
SVRAMA
OKC007-139-230330-
/O.NEW.KAMA.SV.W.0430.250923T0244Z-250923T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
944 PM CDT Mon Sep 22 2025
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Northwestern Beaver County in the Panhandle of Oklahoma...
Northern Texas County in the Panhandle of Oklahoma...
* Until 1030 PM CDT.
* At 943 PM CDT, a severe thunderstorm was located over Hooker, or 16
miles northeast of Guymon, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Hooker, Tyrone, Optima, Hough, Adams, Baker, and Turpin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3668 10110 3688 10180 3700 10154 3700 10067
TIME...MOT...LOC 0243Z 233DEG 40KT 3687 10126
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
LFM2 follow-up statements
645
WWUS54 KAMA 230313
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1013 PM CDT Mon Sep 22 2025
OKC007-139-230330-
/O.CON.KAMA.SV.W.0430.000000T0000Z-250923T0330Z/
Beaver OK-Texas OK-
1013 PM CDT Mon Sep 22 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHWESTERN BEAVER AND NORTHEASTERN TEXAS COUNTIES...
At 1013 PM CDT, a severe thunderstorm was located over Liberal,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Tyrone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3687 10085 3695 10165 3700 10154 3700 10067
TIME...MOT...LOC 0313Z 238DEG 38KT 3701 10091
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
LFM945 WWUS54 KAMA 230321 SVSAMA Severe Weather Statement National Weather Service Amarillo TX 1021 PM CDT Mon Sep 22 2025 OKC007-139-230331- /O.EXP.KAMA.SV.W.0430.000000T0000Z-250923T0330Z/ Beaver OK-Texas OK- 1021 PM CDT Mon Sep 22 2025 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BEAVER AND NORTHEASTERN TEXAS COUNTIES WILL EXPIRE AT 1030 PM CDT... The storm which prompted the warning has weakened below severe limits, and has exited the warned area. Therefore, the warning will be allowed to expire. However, heavy rain is still possible with this thunderstorm. A Severe Thunderstorm Watch remains in effect until 300 AM CDT for the Panhandle of Oklahoma. && LAT...LON 3687 10085 3695 10165 3700 10154 3700 10067 TIME...MOT...LOC 0321Z 233DEG 40KT 3704 10086 $$ LFM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 6:19 PM CDT, 3 hours 25 minutes earlier. Its key messages:
- Issued at 1211 PM CDT Mon Sep 22 2025 Precipitation chances return today with potential to see severe thunderstorms capable of all hazards, primarily in the northeastern combined Panhandles. Chances of showers and thunderstorms will persist into the overnight hours with chances showers to follow Tuesday into early Wednesday. Drier weather looks to close the work week out with a low chances of more storms to follow Sunday.
Area forecast discussion, Sep 22, 6:19 PM CDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 619 PM CDT Mon Sep 22 2025 ...New AVIATION... .KEY MESSAGES... Issued at 1211 PM CDT Mon Sep 22 2025 Precipitation chances return today with potential to see severe thunderstorms capable of all hazards, primarily in the northeastern combined Panhandles. Chances of showers and thunderstorms will persist into the overnight hours with chances showers to follow Tuesday into early Wednesday. Drier weather looks to close the work week out with a low chances of more storms to follow Sunday. && .SHORT TERM... (This evening through Tuesday night) Issued at 1211 PM CDT Mon Sep 22 2025 As of this writing, GOES water vapor imagery shows the first signs of the expected upper level trough digging down into the northeastern portion of the Great Basin Region and the northern Rockies at this time. This trough is progged to continue to dig and swing into WY/CO developing a closed low tonight, sending the first push of CAA, knocking temperatures down to near normal tomorrow. For today, this system will send ripples through quasi- zonal flow aloft this evening. It will also increase H5 winds as well as mid to upper level moisture. However, at the lower levels and the surface, a surface trough is expected to bring in dry air. A line of showers and maybe a rogue thunder is expected to move into the combined Panhandles from the west this evening. With the lack of instability (<100 J/Kg MLCAPE) severe storms are not expected in the way of strong updrafts. However, the nature of the lower levels suggests strong winds are a potential with DCAPE around 1000 J/Kg at the onset of the showers. Will be on the look out for dry microbursts. Later into the overnight hours as the aforementioned surface trough moves east caring shower and storm activity into the eastern Panhandles, updrafts will be moving into a more favorable environment with MLCAPE values picking up to around 1500 to 2500 J/Kg. However there may still be quite a bit of CIN in place with a warm H85-H7 layer. Previous runs of model guidance suggesting an expected cold front to help with thunderstorms in the northeastern combined Panhandles closer to midnight. Now models are suggesting that this surface trough will come through and bring some less robust thunderstorms modifying the environment before the front can come through. CAMs have continued with thunderstorm activity in the northeastern Panhandles tonight but have since kept the more robust storms further east in south- central KS and western OK. Previously a convective complex was suggested to move southeast cutting through the northeastern FA. Where as now, everything continues east following the surface trough and H7 low. Depending on how things come together for this highly conditional potential event, some large hail up to golf balls and damaging winds may still come to fruition in the northeast. Potentially even a quick spin up. But things are looking less favorable for the NE Amarillo CWA for the higher end severe. Also, suggest a much sooner end to heavy activity. && .LONG TERM... (Wednesday through next Sunday) Issued at 1211 PM CDT Mon Sep 22 2025 One more cool day, below normal temps in the lower to mid 70s , expected Wed before upper level ridging builds back in bringing the combined Panhandles back to near to above normal. Thu is expected to see temperatures return to near normal in the upper 70s to lower 80s. Friday into the weekend is when temperatures return to the mid to upper 80s across the area which is at least 5 degrees above normal. The NBM does introduce some slight chance PoPs, mainly to the western combined Panhandles starting Saturday night. However, the GFS and EC both bring in the next upper level low a bit slow and suggests that much of this precipitation will stay in NM and the Desert Southwest at this time. && .AVIATION... (00Z TAFS) Issued at 611 PM CDT Mon Sep 22 2025 VFR conditions are expected throughout the majority of the 00Z TAF period at all TAF sites. The only exception could be from the start of the TAF period through 04-05Z where VCTS are expected. If a TS were to move over the TAF site, erratic winds will be possible. Otherwise, winds will generally be out of the SW, becoming more northerly by 04-06Z as a cold front moves south. Winds will remain northerly through the rest of the TAF period with sct to bkn mid and high clouds. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...36 LONG TERM....36 AVIATION...29
Hazardous weather outlook, Sep 22, 12:40 PM CDT, 9 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 1240 PM CDT Mon Sep 22 2025 OKZ001>003-TXZ001>020-317-230545- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 1240 PM CDT Mon Sep 22 2025 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Although the chances for thunder are low in the western Panhandles this evening, some showers may be present with the threat of dry microburst that could lead to wind gusts exceeding 60 miles per hour. There is a conditional severe thunderstorm threat in the northeastern Panhandles late tonight. At this time, primary threat is large hail and damaging winds, but the potential for a tornado can't be fully ruled out. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Sep 22, 7:45 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Amarillo TX
745 PM CDT Mon Sep 22 2025
TXZ002-006>008-011>013-230115-
Hartley TX-Hutchinson TX-Sherman TX-Potter TX-Carson TX-Moore TX-
Oldham TX-
745 PM CDT Mon Sep 22 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN OLDHAM...NORTHWESTERN
CARSON...WESTERN HUTCHINSON...SOUTHEASTERN SHERMAN...POTTER...MOORE
AND SOUTHEASTERN HARTLEY COUNTIES THROUGH 815 PM CDT...
At 745 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southwest of Cactus to 5 miles west of
Masterson to 6 miles southwest of Valley De Oro. Movement was east at
45 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dumas, Cactus, Fritch, Sunray, Sanford, Four Way, Valley De Oro, Boys
Ranch, Masterson, and Lake Meredith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3569 10231 3599 10222 3618 10162 3606 10162
3605 10159 3575 10152 3535 10158 3528 10237
TIME...MOT...LOC 0045Z 255DEG 38KT 3594 10213 3565 10206 3541 10222
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
LFMSpecial weather statement, Sep 22, 8:15 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Amarillo TX
815 PM CDT Mon Sep 22 2025
TXZ012-013-230145-
Potter TX-Carson TX-
815 PM CDT Mon Sep 22 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CARSON AND
SOUTHEASTERN POTTER COUNTIES THROUGH 845 PM CDT...
At 815 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Valley De Oro, or 12 miles north of Amarillo,
moving east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Amarillo and Pantex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3529 10199 3547 10199 3551 10145 3524 10145
TIME...MOT...LOC 0115Z 269DEG 33KT 3538 10191
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
LFMSpecial weather statement, Sep 22, 8:57 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Amarillo TX
857 PM CDT Mon Sep 22 2025
OKZ001-002-TXZ002-003-230230-
Cimarron OK-Texas OK-Sherman TX-Hansford TX-
857 PM CDT Mon Sep 22 2025
...STRONG THUNDERSTORMS WILL IMPACT TEXAS...EASTERN CIMARRON...
NORTHWESTERN HANSFORD AND NORTHERN SHERMAN COUNTIES THROUGH 930 PM
CDT...
At 857 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Eva to 4 miles north of
Stratford. Movement was northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Guymon, Stratford, Goodwell, Eva, Hough, Griggs, Texhoma, and
Sturgis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
the Panhandle of Oklahoma.
&&
LAT...LON 3644 10140 3631 10216 3699 10213 3700 10135
TIME...MOT...LOC 0157Z 238DEG 32KT 3689 10185 3641 10208
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
LFMSpecial weather statement, Sep 22, 9:29 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Amarillo TX
929 PM CDT Mon Sep 22 2025
OKZ002-230300-
Texas OK-
929 PM CDT Mon Sep 22 2025
...A STRONG THUNDERSTORM WILL IMPACT TEXAS COUNTY THROUGH 1000 PM
CDT...
At 929 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Guymon, moving northeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Guymon, Hooker, Goodwell, Tyrone, Optima, Hardesty, Eva, Hough,
Adams, and Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
the Panhandle of Oklahoma.
&&
LAT...LON 3665 10096 3650 10145 3650 10166 3678 10203
3679 10203 3700 10152 3700 10094
TIME...MOT...LOC 0229Z 223DEG 23KT 3677 10150
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
LFMSpecial weather statement, Sep 22, 9:32 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Amarillo TX
932 PM CDT Mon Sep 22 2025
TXZ008-009-230300-
Hutchinson TX-Roberts TX-
932 PM CDT Mon Sep 22 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HUTCHINSON AND
CENTRAL ROBERTS COUNTIES THROUGH 1000 PM CDT...
At 931 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Skellytown, or 16 miles northwest of Pampa, moving
east at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southeastern
Hutchinson and central Roberts Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3562 10115 3563 10119 3563 10121 3587 10127
3603 10071 3575 10061
TIME...MOT...LOC 0231Z 247DEG 35KT 3576 10109
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
LFMLocal storm report, Sep 22, 9:39 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
939 PM CDT Mon Sep 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM Tstm Wnd Gst 2 WNW Hereford 34.83N 102.42W
09/22/2025 M59 MPH Deaf Smith TX Mesonet
&&The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 8:57 PM CDT | Special Weather Statement | AMA | Texas | 33 min |
| Sep 22, 9:29 PM CDT | Special Weather Statement | AMA | Texas | 31 min |
| Sep 22, 10:06 PM CDT | Special Weather Statement | AMA | Beaver | 24 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.